Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 42, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 20, 2007, 1:30 PM CDT for La Salle County, Webb County, Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 20, 2007, 1:30 PM CDT (18:30 UTC)
- Expired
- Jun 20, 2007, 5:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Whole counties
Counties La Salle County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 170 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 4:30 PM CDT | FLASH FLOOD | S Laredo, TX | LAREDO P.D. CHIEF RELAYED REPORT OF HIGH WATER AND CREEKS FILLING TO CAPACITY WITH WATER COVERING ROAD. ROADS WERE CLOSED AT LOOP 20 AND CENTURY CITY AND ALSO AT LOOP 20 AND LOS PRESIDENTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2909 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 201831
FFWCRP
TXC283-479-202230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
130 PM CDT WED JUN 20 2007
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LA SALLE COUNTY IN SOUTH TEXAS
NORTHERN WEBB COUNTY IN SOUTH TEXAS
* UNTIL 530 PM CDT
* AT 123 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED TWO TO THREE INCHES OF RAIN HAVE FALLEN
THIS AFTERNOON ACROSS THE WARNED AREA.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...COTULLA...ENCINAL...ARTESIA WELLS...FOWLERTON...LAS
TIENDAS...LOS ANGELES...MILLET AND WOODWARD.
ADDITIONAL RAINFALL AMOUNTS OF UP TO THREE TO FIVE INCHES ARE
POSSIBLE IN THE WARNED AREA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 2818 10012 2819 9939 2822 9937 2860 9933
2858 9882 2777 9881 2776 9979
$$3 follow-up statements
000
WGUS74 KCRP 202122
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
421 PM CDT WED JUN 20 2007
TXC283-202122-
LA SALLE-
INCLUDING THE CITIES OF...COTULLA...ENCINAL
421 PM CDT WED JUN 20 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR LA SALLE COUNTY...
THE STRONGER STORMS THAT PREVIOUSLY POSED A THREAT OF FLASH FLOODING
IN LA SALLE COUNTY HAVE WEAKENED MARKEDLY AND NO LONGER EXHIBIT
FLASH FLOODING CHARACTERISTICS. THUS...THE FLASH FLOOD WARNING HAS
BEEN CANCELLED FOR LASALLE COUNTY.
LAT...LON 2789 9991 2786 9935 2796 9941 2790 9906
2768 9884 2728 9883 2726 9944
$$
TXC479-202230-
WEBB-
INCLUDING THE CITIES OF...LAREDO...MIRANDO CITY
421 PM CDT WED JUN 20 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
SOUTHERN WEBB COUNTY...
AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING HEAVY RAIN ABOUT 5 TO 7 MILES EAST
OF RIO BRAVO. THE OPEN BRUSH COUNTRY EAST OF RIO BRAVO HAS RECEIVED
ON AVERAGE 1 INCH OF RAIN WITH LOCAL RAINFALL AMOUNTS OF UP TO 2.5
INCHES.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
SOUTHERN PART OF WEBB COUNTY BY 5 PM. AFTER 5 PM THE STRONGER STORMS
ARE EXPECTED TO MOVE INTO ZAPATA COUNTY.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 2789 9991 2786 9935 2796 9941 2790 9906
2768 9884 2728 9883 2726 9944
$$
SCC000
WGUS74 KCRP 202146
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
446 PM CDT WED JUN 20 2007
TXC479-202230-
WEBB-
INCLUDING THE CITY OF MIRANDO CITY
446 PM CDT WED JUN 20 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
SOUTHEASTERN WEBB COUNTY...
AT 445 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
THUNDERSTORM PRODUCING 1 TO 2 INCHES OF RAIN WITH SOME ISOLATED
RAINFALL AMOUNTS OF UP TO 6 INCHES...ABOUT 17 MILES EAST-SOUTHEAST
OF RIO BRAVO. AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS POSSIBLE IN
EXTREME SOUTHERN WEBB COUNTY NEAR THE WEBB COUNTY AND ZAPATA COUNTY
BORDER.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 2755 9947 2768 9954 2768 9911 2771 9882
2747 9883 2728 9883 2727 9947
$$
SCC000
WGUS74 KCRP 202218
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
518 PM CDT WED JUN 20 2007
TXC479-202227-
WEBB-
INCLUDING THE CITIES OF...LAREDO...MIRANDO CITY
518 PM CDT WED JUN 20 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN WEBB
COUNTY...
THE STRONGER EFFICIENT RAIN PRODUCING STORMS THAT PREVIOUSLY POSED A
THREAT OF FLASH FLOODING IN SOUTHERN WEBB COUNTY HAVE WEAKENED
MARKEDLY AND NO LONGER EXHIBIT FLASH FLOODING CHARACTERISTICS.
THUS...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN WEBB
COUNTY.
LAT...LON 2789 9991 2786 9935 2796 9941 2790 9906
2768 9884 2728 9883 2726 9944
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 10:38 AM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 20, 10:38 AM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1038 AM CDT WED JUN 20 2007
.UPDATE...LINE OF CONVECTION EXTENDS FROM BORDER TO BORDER JUST
NORTH OF OUR CWFA ALONG A PERSISTENT OUTFLOW BOUNDARY FROM
CONVECTION EARLIER THIS MORNING. WEAK CONVECTION OUT AHEAD OF THE
LINE SEEMS TO HAVE SLOWED ITS PROGRESS...BUT STILL EXPECT THE
BOUNDARY TO AT LEAST MAKE IT INTO THE NORTHERN COUNTIES. AIRMASS
SOUTH OF THIS BOUNDARY IS VERY MOIST AND UNSTABLE...MAKING
ADDITIONAL CONVECTION LIKELY ALONG OR NEAR ANY OF THE SEVERAL
BOUNDARIES LAYING ACROSS THE COASTAL BEND AND RIO GRANDE PLAINS.
HEAVY RAINFALL APPEARS TO BE THE MAIN THREAT WITH THIS LINE...AND
SLOW MOVEMENT OF THE LINE COULD LEAD TO LOCALLY EXCESSIVE RAINFALL
WHERE STRONGER CELLS PERSIST.
NO OTHER CHANGES TO GOING FORECAST. SOME CONCERN THAT THE BOUNDARY
CURRENTLY OVER THE EASTERN PART OF THE CWFA EXTENDING OFFSHORE MAY
INHIBIT WIND DEVELOPMENT THIS AFTERNOON...BUT LATEST RADAR RETURNS
SHOW THAT BOUNDARY MAY BE WEAKENING OVER THE WATER...ALLOWING
PREVIOUS FORECAST TO VERIFY ON SCHEDULE.
&&
.PREV DISCUSSION... /ISSUED 355 AM CDT WED JUN 20 2007/
SHORT-TERM (TODAY THROUGH THURSDAY)...ATMOSPHERE IS VERY
MOIST/UNSTABLE WITH LITTLE TO NO CAPPING INVERSION PER LAPS DATA.
LARGE OUTFLOW BOUNDARY OVER THE WESTERN GLFMEX WILL SWEEP ACROSS THE
CWA THIS MORNING AND GENERATE CONVECTION WITH LOCALLY HEAVY RAIN AND
GUSTY WINDS. WILL INDICATE CHANCE TO LIKELY POPS FROM NORTHEAST TO
SOUTHWEST. MASSIVE MCS CURRENTLY ACROSS OKLAHOMA/NORTH TEXAS WILL
LIKELY SEND A STRONG OUTFLOW BOUNDARY SOUTHWARD WHICH WILL
POTENTIALLY AFFECT THE AREA LATER THIS AFTERNOON AND EVENING. THE
ATMOSPHERE WILL HAVE BEEN WORKED OVER FROM MORNING CONVECTION SO
WILL ONLY INDICATE MARGINAL CHANCE POPS. MOIST/UNSTABLE ATMOSPHERE
ESSENTIALLY DOES NOT GO ANYWHERE TONIGHT/THURSDAY AND WILL BE ACTED
UPON BY MESOSCALE BOUNDARIES. WILL SHOW SLIGHT CHANCE POPS TONIGHT
AND MARGINAL LOW-END CHANCE POPS THURSDAY. CLOUDINESS WILL BE RATHER
EXTENSIVE THROUGH THE PERIOD. HAVE FOLLOWED THE COOLER METMOS
TEMPERATURES TODAY BEHIND THE OUTFLOW BOUNDARY. SUSPECT DEWPOINTS
WILL REMAIN HIGHER THAN GUIDANCE TONIGHT/THURSDAY WITH MOIST
GROUND...SO WENT ABOVE GUIDANCE MINS IN MOST INSTANCES TONIGHT.
GENERALLY FOLLOWED THE MAVMOS TEMPERATURES FOR THURSDAY.
AVIATION...MVFR CIGS WILL PREVAIL THIS MORNING WITH SCATTERED TO
NUMEROUS CONVECTION RESULTING IN IFR CIGS/VSBYS. VFR CIGS WILL
PREVAIL THIS AFTERNOON/TONIGHT WITH ISOLATED TO SCATTERED CONVECTION
RESULTING IN LOCALIZED IFR CIGS/VSBYS.
MARINE...SCEC AND PERHAPS MARGINAL SCA CONDITIONS WILL OCCUR ACROSS
ALL THE WATERS TODAY BEHIND THE OUTFLOW BOUNDARY. WINDS WILL
GENERALLY BE BELOW SCEC CRITERIA TONIGHT/THURSDAY. SCATTERED TO
NUMEROUS CONVECTION EXPECTED THIS MORNING WITH OUTFLOW BOUNDARY THEN
MOSTLY ISOLATED CONVECTION THEREAFTER.
LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...A GRADUAL DRYING TREND
IS STILL EXPECTED TO OCCUR THROUGH THE WEEKEND. THE LARGE AREA OF
DRY AIR POISED OVER THE CENTRAL GULF WL AFFECT THE CWA THROUGH THE
WEEKEND. A SLOW-MOVING MID/UPR LOW WL PERSIST ACROSS NORTHEAST
MEXICO THROUGH EARLY NEXT WEEK. EXPECT MOST OF THE CONVECTION
ASSCTD WITH THIS CLOSED LOW TO REMAIN ON THE MEXICAN SIDE. STILL
MAY SEE AN ISOLATED STORM WITH AN INCREASE IN CLOUD CVR THROUGH THE
WEEKEND ACROSS THE FAR WEST. OTHERWISE...WL KEEP THINGS DRY WITH AN
OPTIMISTIC CLOUD CVR FCST. AN INITIAL SURGE OF HIGHER PWS WL BEGIN
TO AFFECT THE ERN PORTION OF THE CWA ON MON. BY TUE...THIS SURGE
OF MOISTURE IS EXPECTED TO AFFECT MOST OF THE CWA. WL GO WITH
SLIGHT CHC TO CHC POPS AREAWIDE FOR TUE. WL SHOW A SUBTLE WARMING
TREND WITH THE LOWER PWS EARLY IN THR PD AND THEN TREND TEMPS
DOWNWARD AS THE MOISTURE AND CLOUDS INCREASE BY MON AND TUE.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 89 77 91 76 93 / 60 20 30 10 10
VICTORIA 89 73 92 73 95 / 40 20 30 10 10
LAREDO 88 79 96 79 102 / 60 20 30 10 10
ALICE 91 75 93 74 97 / 60 20 30 10 10
ROCKPORT 89 78 91 78 92 / 50 20 30 10 10
COTULLA 90 74 94 74 99 / 60 20 30 10 10
KINGSVILLE 90 76 92 75 96 / 60 20 30 10 10
NAVY CORPUS 88 79 90 80 91 / 60 20 30 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM CDT THIS
AFTERNOON FOR THE FOLLOWING ZONES: WATERS BAFFIN BAY TO
PORT ARANSAS 20 TO 60 NM...WATERS PORT ARANSAS TO MATAGORDA
SHIP CHANNEL 20 TO 60 NM.
&&
JV/71...SHORT TERM
GW/86...LONG TERMHazardous weather outlook, Jun 20, 5:45 AM CDT, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 545 AM CDT WED JUN 20 2007 GMZ230-235-250-255-270-275-TXZ229>234-239>247-211200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 545 AM CDT WED JUN 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE EXPECTED ACROSS ALL OF SOUTH TEXAS TODAY...WITH THE GREATEST LIKLIHOOD THIS MORNING. RAINFALL AMOUNTS WILL AVERAGE BETWEEN 1/4 AND 1/2 INCH WITH ISOLATED AMOUNTS BETWEEN 1 AND 2 INCHES. SMALL CRAFT ADVISORY CONDITIONS DUE TO HIGH SEAS ARE EXPECTED THIS AFTERNOON ACROSS THE OFFSHORE WATERS. .DAYS TWO THROUGH SEVEN....THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN IN EXCESS OF ONE INCH WILL BE POSSIBLE ON THURSDAY ACROSS PORTIONS OF SOUTH TEXAS. OTHERWISE...NO HAZARDOUS WEATHER CAN BE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BB/MB
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.